advertisement
Question
Posted by: camiè l | 2012/06/26

antidepressants and low libido

my husband is taking antidepressants,that causes him to have no interest in sex,what can we do

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

This is a duplication of my response to the next post...Antidepressants can have a negative impact on libido and also on slowing down orgasm (increases the orgasmic threshold), but they do not usually impact directly on arousal. I would suggest he speaks to his doctor to ask if he can go on another antidepressant that has fewer sexual side effects (they are there - eg. wellbutrin, zoloft). These medications may have a different side effect profile, so he needs to discuss this with his doctor and decide on a way forward. Ultimately, intimacy and sexual pleasure is still possible - just not how you're used to it. If his doctor is concerned about changing medication; you might need to either get a second opinion or find ways to adapt to these difficulties, bearing in mind, of course, that the depression is hopefully less of a problem now!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Tati | 2012/07/19

All the convoluted polciy proposals for health care deal with how to finance coverage and not actual costs. I have yet to see anyone explain why I can fly to India and get bypass surgery for about a quarter of what I''d pay in the US, travel costs included. Government health care has already done to medical costs what fannie mae / freddie mac did to real estate prices  price doesn''t matter with no money down.

Reply to Tati
Posted by: Sexologist | 2012/06/26

This is a duplication of my response to the next post...Antidepressants can have a negative impact on libido and also on slowing down orgasm (increases the orgasmic threshold), but they do not usually impact directly on arousal. I would suggest he speaks to his doctor to ask if he can go on another antidepressant that has fewer sexual side effects (they are there - eg. wellbutrin, zoloft). These medications may have a different side effect profile, so he needs to discuss this with his doctor and decide on a way forward. Ultimately, intimacy and sexual pleasure is still possible - just not how you're used to it. If his doctor is concerned about changing medication; you might need to either get a second opinion or find ways to adapt to these difficulties, bearing in mind, of course, that the depression is hopefully less of a problem now!

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement